MAUDE Adverse Event Report: THORATEC CORPORATION PVAD; VENTRICULAR ASSIST DEVICE ¿ PARACORPOREAL PUMP

THORATEC CORPORATION PVAD; VENTRICULAR ASSIST DEVICE ¿ PARACORPOREAL PUMP
Model Number 14086-2550-000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Death (1802)
Date of Event 08/25/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
This report is for the right pvad.The left pvad was reported under mfr.Report # 2916596-2019-04446.No further information was provided.A supplemental report will be submitted when the manufacturer's investigation is completed.
 
Event or Problem Description
The patient was implanted with a left ventricular assist device (lvad) on (b)(6) 2017.It was reported that patient expired from a hemorrhagic stroke.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a correlation between the device and the reported event cannot be conclusively determined.It was reported that the patient expired on (b)(6) 2019 due to a large hemorrhagic stroke.The device was not explanted and is not available for investigation.The vad instructions for use lists bleeding and stroke as adverse events that may be associated with the use of the vad system.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
PVAD
Common Device Name
VENTRICULAR ASSIST DEVICE ¿ PARACORPOREAL PUMP
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 95488
MDR Report Key9011821
Report Number2916596-2019-04182
Device Sequence Number2192527
Product Code DSQ
UDI-Device Identifier00813024012009
UDI-Public00813024012009
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P870072
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/31/2019
Device Model Number14086-2550-000
Device Catalogue Number14086-2550-000
Device Lot Number13735
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/26/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date10/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age59 YR
Patient Weight80